Better approximation guarantees for job-shop scheduling
Goldberg, Leslie Ann, Paterson, Michael S., Srinivasan, Aravind and Sweedyk, Elizabeth. (2001) Better approximation guarantees for job-shop scheduling. SIAM Journal on Discrete Mathematics, Volume 14 (Number 1). pp. 67-92. ISSN 0895-4801Full text not available from this repository.
Official URL: http://dx.doi.org/10.1137/S0895480199326104
Job-shop scheduling is a classical NP-hard problem. Shmoys, Stein, and Wein presented the rst polynomial-time approximation algorithm for this problem that has a good (polylogarithmic) approximation guarantee. We improve the approximation guarantee of their work and present further improvements for some important NP-hard special cases of this problem (e.g., in the preemptive case where machines can suspend work on operations and later resume). We also present NC algorithms with improved approximation guarantees for some NP-hard special cases.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Computer Science|
|Journal or Publication Title:||SIAM Journal on Discrete Mathematics|
|Publisher:||Society for Industrial and Applied Mathematics|
|Number of Pages:||26|
|Page Range:||pp. 67-92|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)
Downloads per month over past year